Washington, 2003Wildfire in Washington, October 1 to 14, 2003
October 1 to 14, 2003 · NWS PDT · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Sep 30, 7:46 PM PST, 4 hours 14 minutes earlier.
Area forecast discussion, Sep 30, 7:46 PM PST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
846 PM PDT TUE SEP 30 2003
.SHORT TERM...AN UPPER LEVEL LOW REMAINS OFF THE PACIFIC NORTHWEST
COAST THIS EVENING AND LOOKS TO REMAIN AT THIS LOCATION ANOTHER
COUPLE OF DAYS. MEANWHILE JET ENERGY SWINGING AROUND THIS UPPER LOW
HAS BEEN DIGGING SOUTHEAST TOWARDS CALIFORNIA. THIS SHOULD LEAD TO
THE DEVELOPMENT OF ANOTHER CUT OFF LOW OVER NORTHERN CALIFORNIA. MID
AND HIGH LEVEL MOISTURE ASSOCIATED WITH DIGGING JET STREAM HAS BEEN
FLOWING NORTH INTO THE PACNW THIS EVENING. AS A RESULT COULD SEE
SOME ISOLATED HIGH BASED CONVECTIVE DEVELOPMENT NEXT COUPLE OF
DAYS...MAINLY OVER THE CENTRAL OREGON MOUNTAINS. EXPECT ANY
CONVECTIVE ACTIVITY TO BE DIURNAL IN NATURE AS THE BULK OF THE
DYNAMIC ENERGY WILL BE HEADED INTO CALIFORNIA AND NEVADA. FAIR
CONDITIONS CONTINUING THIS EVENING WITH ONLY THE AFOREMENTIONED
CIRRUS MOVING OVER THE AREA. LIGHT DRAINAGE WINDS HAVE SET UP AT
MOST LOCATIONS...AND ONLY UPDATES WILL BE TO TWEAK WINDS. GKH
.LONG TERM...HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH SUNDAY
WITH MILD TEMPERATURES AND DRY CONDITIONS. A WAVE OF LOW PRESSURE
WILL MOVE THROUGH MONDAY USHERING IN COOLER TEMPERATURES AND A
CHANCE FOR SHOWERS. RIGHT A NOW MOIST WEST TO EAST FLOW LOOKS TO BE
THE RULE FOR TUESDAY AND WEDNESDAY KEEPING TEMPERATURES COOLER AND
KEEPING A CHANCE OF SHOWERS IN THE FORECAST MAINLY FOR THE
MOUNTAINS. CANTIN/RSC
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 50 81 52 82 / 0 0 0 0
ALW 55 83 57 85 / 0 0 0 0
PSC 48 85 48 87 / 0 0 0 0
YKM 46 84 47 86 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
90
Hazardous weather outlook, Sep 30, 4:00 AM PST, 20 hours before
ORZ041>050-WAZ024>030-011145-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT TUE SEP 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
DRY AND UNSEASONABLY WARM WEATHER WILL CONTINUE TODAY AS THE REGION
REMAINS UNDER HIGH PRESSURE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A LOW PRESSURE SYSTEM WILL MOVE ACROSS EASTERN OREGON LATE
WEDNESDAY...BRINGING A SLIGHT CHANCE OF SHOWERS AND EVENING
THUNDERSTORMS OVER THE CENTRAL MOUNTAINS. HIGH PRESSURE WILL
REBUILD WITH A RETURN TO DRY CONDITIONS FRIDAY AND SATURDAY. THE
NEXT THREAT OF PRECIPITATION WILL BE SUNDAY AND MONDAY AS THE NEXT
SYSTEM MOVES THROUGH THE AREA.
SMITH
Wildfire, Kittitas
- When
- October 1, 12:00 AM PST to October 14, 11:59 PM PST
- Where
- Kittitas County, 22 mi ENE of Cle Elum
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.124, -120.680 (the zone’s center; the record gives no point)
The Crystal Creek Fire burned 1,584 acres. The fire was originally started by lightning on September 24th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Utah, October 1, 20031 death · 1 event
- Flooding in Alaska, October 1 to 4, 2003$3.2 million · 2 events
- Wildfire in California, October 1 to 2, 2003$2.9 million · 1 event
- Wildfire in California, October 1 to 31, 2003$1.5 million · 1 event
- Wildfire in California, October 1 to 31, 2003$807,000 · 1 event
- Wildfire in California, October 1 to 31, 2003$150,000 · 1 event
- Wildfire in California, October 1 to 3, 2003$100,000 · 1 event
- Wildfire in California, October 1 to 3, 2003$68,000 · 1 event
- Drought in Texas, October 1 to 31, 200324 events
- Drought in Colorado, October 1 to 31, 200321 events
- Drought in Wisconsin, October 1 to 31, 200320 events
- Wildfire in California, October 1 to 5, 20031 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372264.